Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2016, 6:21 PM CST for Barbour County, Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 6:21 PM CST (00:21 UTC)
- Expired
- Feb 15, 2016, 7:15 PM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 6:44 PM CST | TSTM WND GST 65 | 3 Ese Louisville, AL | SOME ROOFING PEELED BACK ON CHICKEN HOUSES. SOME MINOR TREE DAMAGE AT THE SAME LOCATION. TIME BASED ON RADAR. |
| Feb 15, 7:18 PM CST | TSTM WND DMG | Eufaula, AL | MULTIPLE TREES DOWN AROUND THE CITY OF EUFAULA. 4 CHICKEN HOUSES AND NEARBY RESIDENCE WERE ALSO DAMAGED ON COUNTY ROAD 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 12:02 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WUUS54 KBMX 160021
SVRBMX
ALC005-160115-
/O.NEW.KBMX.SV.W.0005.160216T0021Z-160216T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 715 PM CST
* AT 621 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FRANKLIN FIELD TO 9 MILES WEST OF ARITON...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING
HILL...LAKEPOINT RESORT STATE PARK...BLUE SPRINGS STATE PARK...
TYLER CROSSROADS...CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.
LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
3200 8559 3202 8543 3214 8543 3215 8526
3206 8519 3206 8506 3197 8506 3189 8513
3176 8513 3177 8515 3174 8521 3170 8522
3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 0021Z 259DEG 45KT 3209 8581 3158 8587
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM2 follow-up statements
807
WWUS54 KBMX 160046
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CST MON FEB 15 2016
ALC005-160115-
/O.CON.KBMX.SV.W.0005.000000T0000Z-160216T0115Z/
BARBOUR AL-
646 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR BARBOUR COUNTY...
AT 646 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GUERRYTON TO NEAR BLUE SPRINGS STATE PARK...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...COMER...RICHARDS CROSSROADS...OSCO...HAWKINSVILLE...BARBOUR
COUNTY PUBLIC LAKE DAM...SPRING HILL...LAKEPOINT RESORT STATE PARK...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...CLAYTON MUNICIPAL
AIRPORT...MOUNT ANDREW...MILLERS FORD AND LUGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.
LAT...LON 3162 8559 3200 8556 3202 8543 3214 8543
3215 8526 3206 8519 3206 8506 3197 8506
3189 8513 3176 8513 3177 8515 3174 8521
3170 8522 3171 8541 3162 8542
TIME...MOT...LOC 0046Z 259DEG 45KT 3215 8547 3164 8553
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM625
WWUS54 KBMX 160103
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST MON FEB 15 2016
ALC005-160115-
/O.CON.KBMX.SV.W.0005.000000T0000Z-160216T0115Z/
BARBOUR AL-
703 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EASTERN BARBOUR COUNTY...
AT 703 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SPRING HILL TO NEAR TEXASVILLE...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...GAINO...TEXASVILLE...WHITE OAK...COMER...RICHARDS
CROSSROADS...OSCO...HAWKINSVILLE...SPRING HILL...LAKEPOINT RESORT
STATE PARK...BAKER HILL...LUGO AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.
LAT...LON 3162 8544 3214 8538 3215 8526 3206 8519
3206 8506 3197 8506 3189 8513 3176 8513
3177 8515 3174 8521 3170 8522 3171 8541
3162 8542
TIME...MOT...LOC 0103Z 258DEG 43KT 3218 8528 3167 8534
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:52 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 15, 5:52 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 PM CST MON FEB 15 2016 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI. THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER CITY AND AUBURN. BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES (PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA. REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS. NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY. CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST COUNTIES. JH/05 && .AVIATION... 00Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS CONTINUE TO PROGRESS EASTWARD ALONG A COLD FRONT. MOST WIDESPREAD LIGHTNING IS NEAR THE SOUTHERN TAF SITES WHERE A PREVAILING TSRA MENTION WAS CONTINUED. LIGHTNING IS MORE SPORADIC FARTHER NORTH...AND WILL STICK WITH VCTS AT ANB/ASN AND AMEND IF NECESSARY. OVERALL ACTIVITY IS BEGINNING TO ACCELERATE EASTWARD AND SHOULD MOVE EAST OF THE TAF SITES WITHIN THE NEXT COUPLE OF HOURS. UPSTREAM OBS OVER MISSISSIPPI INDICATE IFR CEILINGS MOVING IN BEHIND THE FRONT AND EXPECT CIGS TO LOWER TO IFR AREAWIDE TONIGHT BUT TIMING IS UNCERTAIN. IMPROVEMENT IS EXPECTED TOMORROW MORNING WITH VFR CONDITIONS RETURNING BY NOON OR SOONER. 32/DAVIS && .FIRE WEATHER... WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .PREV DISCUSSION... /ISSUED 225 PM CST MON FEB 15 2016/ SHORT TERM... AT 19Z...WELL-DEFINED THERMAL GRADIENT EXISTED ACROSS THE SOUTHERN PORTION OF THE CWA FROM SOUTH OF MARENGO COUNTY IN SOUTHWEST ALABAMA TO NEAR SELMA IN DALLAS COUNTY TO JUST NORTH OF MONTGOMERY IN MONTGOMERY COUNTY AND FURTHER EASTWARD TO NEAR AUBURN IN LEE COUNTY. AIR TEMPERATURES GENERALLY AT OR ABOVE 60 DEGREES ALONG AND SOUTH OF THIS LINE ALONG WITH DEW POINTS GENERALLY IN THE LOWER 50S. RICHER THETA-E AIR IS CURRENTLY CONFINED TO SOUTH-CENTRAL MISSISSIPPI AND SOUTHWEST ALABAMA AND THAT AIRMASS IS GRADUALLY ADVECTING NORTH CLOSER TO OUR SOUTHERN COUNTIES. HIGHER DEW POINTS PRESENTLY EXIST ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA WHILE BREAKS IN THE CLOUDS INDICATED BY VISIBLE SATELLITE ACROSS SOUTHEAST ALABAMA ARE ALLOWING TEMPERATURES TO RISE INTO THE MID TO UPPER 60S. REGIONAL RADAR MOSAICS SHOW SHOWER AND THUNDERSTORM ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA AND THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS. NEXRAD VAD WIND PROFILES INDICATE VEERING WINDS AT THE LOWEST 2000 FT OFF OF KBMX WITH GENERALLY UNIDIRECTIONAL SOUTHWEST WINDS BETWEEN 40 AND 50 KTS FROM 3000 FT TO 15000 FT. MAXWELL AFB VAD INDICATES SOUTHERLY WINDS 20 TO 30 KTS IN LOWEST 5000 FT WITH SOUTHWEST WINDS 45 TO 45 KTS FROM 5000 TO 15000 FT. OVER OUR SOUTHWEST COUNTIES IN THE BMX CWA... 18Z GLOBAL MODEL COMPUTED SURFACE BASED CAPE RANGE FROM 300-400 JOULES PER KG, EXCLUDING THE GFS WHICH IS OVER 700. 0-1 KM STORM-RELATIVE HELICITIES GENERALLY RANGE FROM 300-400 METERS PER SECOND SQUARED WHILE 0-6 KM BULK SHEAR RANGES FROM 35 TO 45 KNOTS. EXPECT STORMS THAT CONTINUE MOVING EAST OUT OF MISSISSIPPI AND NORTHEAST OUT OF SOUTHWEST ALABAMA TO ENCOUNTER AN ENVIRONMENT ACROSS OUR SOUTHWEST COUNTIES THAT IS FAVORABLE FOR ROTATING STORMS WHILE RELATIVELY LOW CAPE WILL ACT AS A LIMITING FACTOR. CONVECTIVE DEVELOPMENT ACROSS INLAND SOUTHWEST ALABAMA WILL HELP LIMIT AVAILABLE INFLOW AND HELP TO LIMIT FURTHER DESTABILIZATION ACROSS OUR SOUTHWESTERN COUNTIES. JH/05 LONG TERM... TUESDAY THROUGH MONDAY. AFTER THE FRONT ITSELF CLEARS OUT TONIGHT...THE UPPER LOW WILL WORK INTO THE AREA DURING THE DAY TUESDAY. THERE WILL BE A SLIGHT CHANCE AT SEEING SOME MORE RAIN ACROSS THE THE NORTHERN PORTIONS OF THE AREA...SO CONTINUED WITH ISOLATED TO SCATTERED SHOWERS THROUGH TUESDAY EVENING. ONCE THIS SYSTEM CLEARS WE ARE GOING TO HIGH AND DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN THE GULF AND SLIDES SLOWLY EAST-NORTHEAST THROUGH THE WEEK. FAIRLY MILD TEMPERATURES WILL BE IN PLACE THROUGH THE END OF THE WEEK. A COLD FRONT WILL APPROACH ON FRIDAY BUT WILL LIKELY BE HELD UP DUE THE HIGH PRESSURE IN PLACE. THERE WILL FINALLY BE A LITTLE PUSH TO THE SOUTH ON SATURDAY AS THE RIDGE BEGINS TO FLATTEN AND THE MAIN CENTER OF THE HIGH PRESSURE REGRESSES TO THE WEST. HOWEVER THE HIGH PRESSURE NEVER REALLY GETS PUSHED OUT ENOUGH TO ALLOW THE FRONT TO PUSH ON THROUGH THE AREA UNTIL EARLY NEXT WEEK. SO WE COULD WIND UP SEEING QUITE A GRADIENT IN RAIN CHANCES SUNDAY AND MONDAY FROM NORTH TO SOUTH AND THE POSSIBILITY OF FLOODING ACROSS THE NORTH. MORE ON THAT OVER THE NEXT FEW DAYS AS THE MODELS COME INTO BETTER AGREEMENT. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 59 37 55 34 / 90 20 20 0 0 ANNISTON 39 60 38 57 35 / 90 20 20 0 0 BIRMINGHAM 41 61 39 58 37 / 80 10 10 0 0 TUSCALOOSA 40 63 39 61 38 / 70 10 0 0 0 CALERA 40 62 40 59 39 / 80 10 10 0 0 AUBURN 41 61 40 60 39 / 100 10 10 0 0 MONTGOMERY 41 65 41 63 39 / 90 10 0 0 0 TROY 43 65 42 63 40 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 15, 6:21 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 PM CST MON FEB 15 2016 ALZ011>015-017>050-170330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 621 PM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PORTIONS OF THE CENTRAL ALABAMA THROUGH 8 PM THIS EVENING. THE GREATEST THREAT APPEARS TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF TORNADOES ARE POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER IS ALONG AND SOUTH OF I-85. IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Feb 15, 12:55 PM CST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST MON FEB 15 2016
ALZ031-151930-
GREENE AL-
1255 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 130
PM CST...
AT 1255 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST GREENE...OR 10 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNION...MANTUA...JENA...KNOXVILLE...WEST GREENE...CLINTON...LEWISTON
AND SNODDY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 45 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3304 8805 3304 8803 3305 8804 3305 8803
3307 8803 3308 8797 3312 8793 3312 8791
3315 8784 3302 8783 3301 8771 3300 8772
3282 8801 3295 8815
TIME...MOT...LOC 1855Z 228DEG 39KT 3294 8802
87/GRANTHAMSpecial weather statement, Feb 15, 3:19 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016
ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...
AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
3244 8618 3243 8615 3243 8613 3242 8612
3242 8609 3241 8605 3242 8603 3234 8599
3232 8596 3230 8595 3228 8592 3227 8598
3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637
87/GRANTHAMLocal storm report, Feb 15, 4:39 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 6 NE CUBA 32.49N 88.30W
02/15/2016 SUMTER AL EMERGENCY MNGR
TREE DOWN ON A HOME ON CONTI ST IN YORK
&&
DAVISLocal storm report, Feb 15, 5:43 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 3 S CECIL 32.27N 86.00W
02/15/2016 MONTGOMERY AL LAW ENFORCEMENT
NEAR THE INTERSECTION OF FLOWERS ROAD AND MATTHEWS ROAD.
A FEW BARNS DAMAGED, DAMAGE TO A TIN ROOF, A FEW TREES
DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 15, 6:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 ENE GOSHEN 31.72N 86.12W
02/15/2016 PIKE AL EMERGENCY MNGR
LARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. TIME ESTIMATED
BY RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 46 min |
| Feb 15, 6:58 PM CST | Tornado Warning | BMX | Lee, Russell | 32 min |
| Feb 15, 7:14 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.